Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

A month after having an MRI contrast, I still have

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 559 Questions
Question
A month after having an MRI contrast, I still have a gadolinium reading of 6.6 mcg in my body when it is suppose to be no more than 0.7. How do I get rid of it? I have no medical issues and have had 2 complete lab workups that says everything is fine.
Wed, 7 Feb 2018 in Medicines and Side Effects
 
 
Answered by Dr. Ornela Ademovi 1 hour later
Brief Answer:
Kidney and liver function assessment

Detailed Answer:
Hello

I understand your concern. I must say this is an interesting case.

The only explanation would be a dysfunction of the liver and kidneys, but you refer that “all the lab workups turned out fine”, so I am assuming that BUN, creatinine, ALT/AST and bilirubin levels turned out fine too.

While I do not have an explanation for the delay of the elimination of gadolinium from your body, I highly recommend taking spirulina (tablet or liquid), 10 grams per day. Spirulina has been proven effective in the elimination of heavy metals from the body, and gadolinium is a heavy metal.

I hope this helps. You are welcome to ask further questions.

Kind regards.


Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor